Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/1264
Title: The Ramsey numbers R(C[sub m], K[sub 7]) and R(C[sub 7], K[sub 8])
Authors: Chen, Yaojun
Cheng, T. C. Edwin
Zhang, Yunqing
Subjects: Ramsey number
Complete graph
Issue Date: Jul-2008
Publisher: Elsevier Ltd.
Source: European journal of combinatorics, July 2008, v. 29, no. 5, p. 1337-1352.
Abstract: For two given graphs G₁ and G₂, the Ramsey number R(G₁, G₂) is the smallest integer n such that for any graph G of order n, either G contains G₁ or the complement of G contains G₂. Let C[sub m] denote a cycle of length m and K[sub n] a complete graph of order n. In this paper we show that R(C[sub m], K[sub 7]) = 6m − 5 for m ≥ 7 and R(C[sub 7], K[sub 8]) = 43, with the former result confirming a conjecture due to Erdös, Faudree, Rousseau and Schelp that R(C[sub m], K[sub n]) = (m − 1)(n − 1)+ 1 for m ≥ n ≥ 3 and (m,n) ≠ (3,3) in the case where n = 7.
Rights: European Journal of Combinatorics © 2007 Elsevier Ltd. The journal web site is located at http://www.sciencedirect.com.
Type: Journal/Magazine Article
URI: http://hdl.handle.net/10397/1264
DOI: 10.1016/j.ejc.2007.05.007
ISSN: 0195-6698
Appears in Collections:LMS Journal/Magazine Articles

Files in This Item:
File Description SizeFormat 
EJC2804.pdfPre-published version240.09 kBAdobe PDFView/Open


All items in the PolyU Institutional Repository are protected by copyright, with all rights reserved, unless otherwise indicated. No item in the PolyU IR may be reproduced for commercial or resale purposes.